MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BALL 1.5MM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BALL 1.5MM; INSTRUMENT, STEREOTAXIC
Model Number 960-559
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been returned to the manufacturer for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used during a sacroiliac and thoracolumbar procedure.It was reported that the passive planar ball tip probe became damaged during the procedure.The probe was not needed to complete the case.There was a surgical delay of less than 1 hour due to this issue, and there was no impact on patient outcome.It was noted that it was not known how the probe was damaged or what caused the damage.

Brand Name
PASSIVE PLANAR BALL 1.5MM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9165047
Report Number1723170-2019-05133
Device Sequence Number2692713
Product Code HAW
UDI-Device Identifier00673978090153
UDI-Public00673978090153
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-559
Device Catalogue Number960-559
Device Lot Number170213
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2019
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight100